Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jtt85

Less side effects on 2nd course?

Recommended Posts

I finished a six-month Accutane therapy in March of 2008. I did 20 mg for 3 months, then upped it to 40 mg for the remaining three months.

I started consistently developing cysts again about a month ago, so I began a second course of Accutane. I planned to only use 20 mg throughout the entire treatment...but on Day 5 I have not yet noticed dry lips. My eyes may have felt slightly dry, that is it.

Has my body built a tolerance to it? I remember getting dry, cracked lips almost immediately when I began my first treatment. What does this mean?

Share this post


Link to post
Share on other sites

I just finished my second course and had less side effects, but I never had bad side effects during my first course any way. I was on 60 first and now for my second on 40, so I guess the milder side effects in my case may just be because of a lower dose.

Share this post


Link to post
Share on other sites

Maybe your body isn't absorbing it. Are you taking it with fatty food(s)?

Share this post


Link to post
Share on other sites

My first course was great. I have moderate acne back then and I was on 10mg for 8 months. The only side effects were Dry Lip and Muscler Aching but it all went away after I completed the course.

As for the Second course, it was a nightmare. I do not even need accutane for the second time because this time round I had 2 pimples only, once which is slightly bigger than the other. But the doctor decided it was the right thing to do so I went ahead with it which was obviously a huge mistake. I now suffer from Hair loss, Scalp and Facial Itching, Stretchmarks and Scars due to poor wound healing while I was on accutane from just 4 months 26 days accutane 20mg daily to this day.

My conclusion is that people who have moderate to severe acne who took accutane experience less side effects. I could be wrong though.

Share this post


Link to post
Share on other sites

Typically less side effects each time, yes. But it doesn't mean your body isn't having the same treatment.

People assume they have to have all this extreme stuff happen to them on accutane and that just isn't that case.

I'm on my 3rd treatment and take 10mg every other day, the only side effects are my soft awesome hair, NO active spots and way less oil production. My lips are slightly dry but I keep lip stuff around all the time anyway!

Share this post


Link to post
Share on other sites

I have been taking it with a meal that has some fat in it, but I really don't eat any high fat meals. If I have a meal that has like 8-12g of fat, is that enough?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×